Home

Welcome to your new site.

For more information about customizing your site check out learn.wordpress.com

University College Dublin Online Conference on the Philosophy of Conspiracy Theories will take place on Zoom over a two day period (1st-2nd July 2021). The aim of the conference is to focus a philosophical lens on the contemporary mainstreaming of conspiratorial thinking about the political, scientific, and social domains.

Some topics of interest include, but are not limited to:

·         What are conspiracy theories?

·         Why do people believe conspiracy theories?

·         Testimony, Credibility and Credulity in a Post-Truth Age

·         Conspiracies, Misinformation and Democracy

·         Conspiracies and Propaganda

·         Conspiracies and Covid-19

To register for the conference please send an email to: ucdconcon2021@gmail.com

Organisers: John Rogers, Andrew Doyle and Dr Daniel Esmonde Deasy

See below for conference schedule.

Get new content delivered directly to your inbox.

UCD Online Conference on the Philosophy of Conspiracy Theories 2021

Thursday 1st July 20201

09.00-10.00 Keynote: Charles R. Pigden (University of Otago) ‘

‘Conspiracy Theory’ as a Tonkish term.  The runabout inference-ticket from truth to falsehood.

15-minute break

10.15– 11.00 M R. X. Dentith (International Center for Philosophy, Bejing Normal University [Zhuhai Campus])

Sorting between warranted and unwarranted conspiracy theories

11.00– 11.45 Kathryn Lynn Muyskens (Yale-NUS)

Misinformation Pandemic

11.45-12.30 Sebastian Drosselmeier (LMU Munich)

Conspiracy Theories, Skepticism, and Certainty

45-minute break

13.15-14.00 Harry Andrews (University of Warwick)

Experts’ Testimony, Epistemic Dependence, and Conspiracy Theories

14.00-14.45 Michael Vollmer (University of Innsbruk)

How to Use “Conspiracy Theories” – Some Recent Engineering Attempts

14.45-15.30 Michael Barnes (Rotman Institute of Philosophy — Western University — London, Ontario, Canada)

Untangling the Complex Relationship between Conspiracy Theories and Propaganda

15-minute break

15.45-16.30 Matthew Shields (University College Dublin)

Rethinking Conspiracy Theories

16.30-17.15 Kevin Reuter (University of Zürich)

What is a Conspiracy Theory? (Co-authored with M. Giulia Napolitano)

17.15-18.00 M. Giulia Napolitano(University of California, Irvine)

The Collective Dimension of Conspiracy Theories

Friday 2nd July 2021

09.00-09.45 Janis David Schaab (University of Groningen)

Conspiracy Theories and Rational Critique: A Kantian Procedural Approach

09.45-10.30 Thomas J. Spiegel (University of Potsdam)

Conspiracy Theories as the Legacy of Enlightenment

10.30-11.15 Jag Williams (Independent Scholar)

Conspiracies and History: A Contextualist Approach to Propaganda

15-minute break

11.30-12.15 Glenn Anderau (University of Zürich)

The Spread of Conspiracy Theories Through Passive Testimony: Exploring Social Media as an Epistemic Environment

12.15-13.00 Fabio Tollon (Bielefeld University)

Designed to Seduce: Epistemically Retrograde Ideation and YouTube’s Recommender System

13.00-13.45 Patrick Brooks (Rutgers University)

Conspiracy Theories and Democracy

45 min break

14.30-15.15 Adam Gibbons (Rutgers University)

Bullshit in Politics Pays

15.15-16.00 Martina Orlandi (McGill University)

Beliefs Locked and Loaded

16.00-16.45 Virginia Husting (Boise State University)

Unreality, Conspiracy Theorists, and the Causes of Disordered World-Making

15 min break

17.00-1800 Keynote: Regina Rini (York University, Toronto)

Conspiracy Stories

Create your website with WordPress.com
Get started